MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TSB081506A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent a thoracic endovascular aortic repair (tevar) procedure in zone 3 left subclavian artery (lsa) to treat a type b dissection and intramural hematoma utilizing a gore® tag® thoracic branch endoprosthesis (side branch and aortic component).Reportedly, during the procedure, the side branch was deployed too high and ended up fully covering the left vertebral artery.Physician tried to pull it down with a 8mm balloon but did not work and they decided to open up the patient's chest as they assumed there was retrograde type a dissection (rtad) due to the occlusion.Once the patient was opened up, the physician was able to tug the graft down interoperable and open up the left vertebral artery again with no retrograde type a dissection, no blood flow issues and patient tolerated the procedure.2200-e:-vessel coverage - other/unknown is used to capture the unintentional coverage of the left vertebral artery by the endograft.5400-c additional procedure other - other/unknown is used to capture the open surgery to pull the graft down from the occluded left vertebral artery.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), possible adverse events and complications that may occur and/or require intervention include, but are not limited to branch vessel occlusion or obstruction.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D12 known inherent risk of device and information for use statement.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent a thoracic endovascular aortic repair (tevar) procedure to treat a type b dissection and intramural hematoma utilizing a gore® tag® thoracic branch endoprosthesis (side branch and aortic component) in zone 2.Imaging for this case was requested but not available.Reportedly, during the procedure, the side branch was deployed too high and ended up fully covering the left vertebral artery.The device was deployed in parallax therefore making it difficult to ensure alignment with the tbe ac and sb components as well as the location of the left vertebral artery.Physician tried to pull it down endovascularly with an 8mm balloon but it did not work.They decided to open up the patient's chest as they assumed there was retrograde type a dissection (rtad) as a result of trying to pull the device down with the balloon.Once the patient was opened up, the physician was able to tug the graft down intraoperatively and provide flow to the left vertebral artery again.There was no retrograde type a dissection, no remaining blood flow issues, and the patient tolerated the procedure.2200-e:-vessel coverage - other/unknown is used to capture the unintentional coverage of the left vertebral artery by the side branch device.5400-c additional procedure other - other/unknown is used to capture the open surgery required to pull the side branch device down from the unintentionally covered left vertebral artery.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18870799
Report Number2017233-2024-04690
Device Sequence Number16883533
Product Code MIH
UDI-Device Identifier00733132654383
UDI-Public00733132654383
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Catalogue NumberTSB081506A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight87 KG